Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 27, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 22, 1995, 9:12 AM CDT for Wichita County, Texas. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 1995, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 22, 1995, 10:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wichita County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 221413
TOROKC
TXC485-221500-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
912 AM CDT SAT APR 22 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1000 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
WESTERN WICHITA
INCLUDING THE FOLLOWING LOCATIONS
ELECTRA
AT 912 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 6
MILES EAST OF GRAYBACK.
THE TORNADO WAS MOVING NORTHEAST AT 45 MILES PER HOUR.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3384 9893 3384 9920 3406 9920 3407 9893
DMDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:14 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 22, 4:14 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 AM CDT SAT APR 22 1995 ISOLD ELEVATED CONVECTION DVLPD ACRS CNTL OK ERLY THIS IN AREA OF MID LVL INSTBLTY AND PRODUCED SOME ISOLD RPTS VRY SMALL HAIL. SFC DATA SHOWS FNTL BNDRY ACRS CNTL TX. H8 FNT OVR CNTL OK. WSR-88D VAD WND INDICATES H8 WINDS FM SE. SCT TSTMS PSBL TDY ACRS N TX AND FM SW THRU N CNTL OK AS ISENT LIFT...GD FLOW OF MOIST...AND WKR CAPPING MAKES THIS AREA MOST LIKELY FOR CONVECTION. OTRW...NGM/ETA SLOWER THAN AVN IN HANDLING OF LRGE DEEP TROF ACRS CNTL US. SLOWER SOLUTION ACCEPTED...AND THUS A COMB OF THESE 2 MDLS IN FCST PCKGE. WDSPRD RA EVENT WL SET UP WITH HI POPS ALL ZONES TNTE. TMRW POPS WL BE HIEST IN N OK...LWST IN N TX AND SYS BGNS TO MOV TO NE. GRDL WARMING IN XTNDD PACKGE . FCSTID=07 HBR 53 37 57 40 / 60 70 10 0 OKC 55 42 57 40 / 60 80 20 0 SPS 52 42 61 41 / 50 60 10 0 GAG 45 34 53 36 / 80 100 40 0 PNC 53 40 54 39 / 60 90 30 0 DUA 62 45 62 42 / 60 70 50 0 .OKC...NONE. .TX...NONE. PURPURA
In the hours before
Special weather statement, Apr 22, 6:04 AM CDT, 3 hours 8 minutes before
OKZ004>053-TXZ083>090-211930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 6 30 AM CDT FRI APR 21 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PORTIONS OF NORTH TEXAS...AS WELL AS SOUTHWESTERN...CENTRAL...AND SOUTHEASTERN OKLAHOMA. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM HOLLIS TO STILLWATER OKLAHOMA. THE PRIMARY THREAT WILL BE LARGE HAIL. EARLY THIS MORNING A LAYER OF SHALLOW COLD AIR WAS LOCATED ACROSS NORTH TEXAS AND ALL OF OKLAHOMA. SOUTHERLY WINDS ABOVE THIS COLD DOME WERE TRANSPORTING WARM MOIST AIR FROM CENTRAL AND SOUTH TEXAS. MEANWHILE AN UPPER LEVEL STORM SYSTEM WAS APPROACHING OKLAHOMA FROM THE SOUTHWESTERN UNITED STATES. THE COMBINATION OF LIFTING OF WARM MOIST AIR OVER THE DOME OF SHALLOW COLD AIR NEAR THE SURFACE AND INCREASINGLY UNSTABLE AIR AT MID AND UPPER LEVELS WILL SET THE STAGE FOR SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY THREAT. ALTHOUGH STRONG WINDS ARE POSSIBLE...THEY ARE NOT LIKELY WITH THE STORMS. THE WINDS ABOVE THE SURFACE WILL TURN TO MORE NORTHEASTERLY DURING THE MORNING...HELPING TO INCREASE STABILITY OF THE AIRMASS IN THE NORTHERN PART OF THE SLIGHT RISK AREA DURING THE AFTERNOON. THUS DURING THE DAY THE SEVERE WEATHER THREAT WILL SHIFT SOUTH AND EASTWARD TO SOUTHEASTERN OKLAHOMA. AN UPDATED THUNDERTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM PURPURA
Special weather statement, Apr 22, 6:13 AM CDT, 2 hours 59 minutes before
OKZ004>053-TXZ083>090-211930- THUNDERSTORM OUTLOOK ...CORRECTED DATE... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 6 30 AM CDT SAT APR 22 1995 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PORTIONS OF NORTH TEXAS...AS WELL AS SOUTHWESTERN...CENTRAL...AND SOUTHEASTERN OKLAHOMA. THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM HOLLIS TO STILLWATER OKLAHOMA. THE PRIMARY THREAT WILL BE LARGE HAIL. EARLY THIS MORNING A LAYER OF SHALLOW COLD AIR WAS LOCATED ACROSS NORTH TEXAS AND ALL OF OKLAHOMA. SOUTHERLY WINDS ABOVE THIS COLD DOME WERE TRANSPORTING WARM MOIST AIR FROM CENTRAL AND SOUTH TEXAS. MEANWHILE AN UPPER LEVEL STORM SYSTEM WAS APPROACHING OKLAHOMA FROM THE SOUTHWESTERN UNITED STATES. THE COMBINATION OF LIFTING OF WARM MOIST AIR OVER THE DOME OF SHALLOW COLD AIR NEAR THE SURFACE AND INCREASINGLY UNSTABLE AIR AT MID AND UPPER LEVELS WILL SET THE STAGE FOR SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY THREAT. ALTHOUGH STRONG WINDS ARE POSSIBLE...THEY ARE NOT LIKELY WITH THE STORMS. THE WINDS ABOVE THE SURFACE WILL TURN TO MORE NORTHEASTERLY DURING THE MORNING...HELPING TO INCREASE STABILITY OF THE AIRMASS IN THE NORTHERN PART OF THE SLIGHT RISK AREA DURING THE AFTERNOON. THUS DURING THE DAY THE SEVERE WEATHER THREAT WILL SHIFT SOUTH AND EASTWARD TO SOUTHEASTERN OKLAHOMA. AN UPDATED THUNDERTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Wilbarger | 57 min |
| Apr 22, 9:27 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 48 min |
| Apr 22, 10:15 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 60 min |
| Apr 22, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 30 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.